| Model Number |
2AF284 |
| Medical Device Problem Codes |
Device Contamination with Body Fluid (2317); Material Integrity Problem (2978); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/30/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, 2af284 with lot number 31149, were returned and analyzed.The data files showed that at least 14 applications were performed with the returned balloon catheter on the date of the event and one application was performed with a non-returned balloon catheter.Multiple system notices 50014 ¿vent system failure¿ and 50005 ¿leak detection¿ were observed on the date of the event.Visual inspection of the balloon catheter showed traces of blood inside the balloons.The catheter failed the performance test due to system notice 50005 right after connecting to the console.Dissection and pressure tests showed leak at the guide wire lumen of the catheter in balloon segment at 0.81 inches from the tip.The catheter was full of blood inside the handle in the y-block and service loop.In conclusion, the balloon catheter failed the returned product inspection due to a guide wire lumen kink and breach.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a cryo ablation procedure, after the balloon catheter was re-entered into the patient¿s body for a touch up ablation, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection and blood was observed in the coaxial connection port.The procedure was completed with cryo.This patient is part of the (b)(6) clinical study.
Additional Manufacturer Narrative
Product event summary: the balloon catheter, 2af284 with lot number 31149, was returned and analyzed.Further analysis of the balloon catheter showed the blood board was performing as expected.Infrared (ir) sensor reacted as expected when opaque object is inserted between emitter and receiver of the ir sensor.The blood traces within the bi-lumen vacuum tube suggest the amount of blood was not sufficient to constitute an obstruction of the optical beam to cause a system notice indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.